U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 03-24-2017, 07:47 AM
 
2 posts, read 1,071 times
Reputation: 10

Advertisements

Quote:
Originally Posted by linthan8862 View Post
I take antabuse every Mon Wed and Fri supervised by my counsler. I can drink and nothing happens to me besides my skin turning red and getting short of breath. So yes it can be done I guess it just depends on your body.
That didn't do it for you? I had the EXACT same symptoms you did and it scared the crap out of me. I thought "if I drink any more I'm gonna suffocate." Also I've read that even if you drink you don't get buzzed. Do you get a buzz?
Reply With Quote Quick reply to this message

 
Old 03-24-2017, 07:58 AM
 
Location: Central IL
13,362 posts, read 7,121,412 times
Reputation: 31058
Quote:
Originally Posted by East west girl View Post
Omg I am trying to make things better for my life. I don't drink nearly as much as so so SO many others. But the thing is, I'm taking antibuse for a different reason. All the docs/paperwork threatened I'd be violently ill if I drank while on it. And yet? I just downed a 6 pack. For the 4th night. And no problems other than a mild headache. It works, but remember there are always the percentage for whom any meds do not work. I'm shocked I am not violently ill myself. Please. Just don't assume a person's lying. I am taking 500mg 2x/day and still drinking too much, and barely disrupted by the drug. Just... know it's likely not a loved one lying. It's worth considering that while it's massively affective for some, it's actually affective in the right way for everyone.
Seriously? I'm supposed to be careful not to accuse an alcoholic who is honestly taking their Antabuse BUT LYING TO ME ABOUT DRINKING while on it?? Funny that despite being terribly afraid you still tried it and found out you could.


That makes no sense - no points at all do they get for scheming around their drinking and making it more believable by somehow drinking while dutifully taking their Antabuse.


BTW, I'm sure there are a million ways of how to get around Antabuse...you don't think that everyone who has done it isn't crowing about it and telling others - just google.
Reply With Quote Quick reply to this message
 
Old 03-27-2017, 12:20 PM
 
1 posts, read 462 times
Reputation: 10
I have been on the medication for 5 days. My sister dispenses it and watches me take it. I don't cheek it or tongue it. I want it in my system! But I can still drink on it, which is not what I expected. Perhaps I need a few more days of it to build up in my system.
Reply With Quote Quick reply to this message
 
Old 03-27-2017, 05:09 PM
 
Location: Hawaii
1,677 posts, read 3,610,447 times
Reputation: 3043
I knew a dishwasher at a place I worked who drank alcohol all the time while taking antabuse. He told me that at first he would feel sick but that it went away after a few drinks. He had to take the antabuse in front of his parole officer. I don't know what it is. Why some will get sick and others don't. If you think counting his pills is a testament that he took them you are extremely naive. Even if you had him take the antabuse in front of you; you would need to finger sweep his mouth to make sure he didn't cheek/tongue it to spit it out later.

To me antabuse, methadone,etc..., for all the various drug addictions, aren't effective. Counseling, group homes, one on one therapy, etc... works better. If a person doesn't want to quit, they will find a way to get around the so called fixes. Until the addicts are sincere in wanting to quit: why waste the money, resources and time so they can play their games. We must let them hit bottom. We do more harm than good when we enable them.

The reason we need all these medication programs is because the addict is usually put into a position where they are threatened into quitting or else x, y or Z will happen. That means it's not their idea.

The medical community is split with the disease/addiction factor. Calling it a disease takes the responsibility of the addiction from the addict and puts it on the diagnosis...I can't help myself; I have a disease. It's like the ago old arguement nature vs nurture, etc... You wouldn't see someone shaming a cancer patient because their meds weren't working and their cancer continued.

You have to want to quit...

You can take antabuse all day, but if you don't have therapy sessions on a regular basis and/or AA or a similar program (AA is for religious types; there are other programs out there that don't involve you surrendering your will to God) you may not make it. Oh: and of course, the will to "want" to stop.
Reply With Quote Quick reply to this message
 
Old 04-03-2017, 07:12 AM
 
16,724 posts, read 13,670,338 times
Reputation: 40996
Quote:
Originally Posted by tyvin View Post
Until the addicts are sincere in wanting to quit: why waste the money, resources and time so they can play their games. We must let them hit bottom. We do more harm than good when we enable them.
Bingo! +1
Reply With Quote Quick reply to this message
 
Old 06-16-2017, 04:16 AM
 
1 posts, read 301 times
Reputation: 10
Quote:
Originally Posted by j0em4n View Post
I discovered this thread because I just tested drinking on Antabuse and am very surprised that it did not effect me at all. We're not talking a little beer, here. I drank easily 10 shots of Vodka today and it is having zero impact. I have gone all the way from strenuously objecting to taking it to being happy about it and was counting on it to keep me on the straight and narrow. I am not sneaking around. I am not spitting it out or palming it. I am on 500mg. It just doesn't work.


Try 800mg for 3 days then maintenance 100-200 mg.

first day took 800mg and drunk 6 beers got only little face flush which wore off after few hours.
now been taking it 800mg for 3 days and 100mg today.
After one beer my head feels heavy, face is badly red, feel dizzy, breathing heavily, my heart is beating very strongly and have slight head ache, not feeling sick tho but thats bad already cant imagine getting drunk on this maybe 2-3 beers maximum but probabaly pointless as side effects are very annoying.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top